Discussions that mention prozac

Anxiety board


Two words: BE CAREFUL!!

I recently weaned off Paxil, since it wasn't doing much for me anymore. I started taking Lexapro at the same time. Paxil withdrawal was HORRIBLE. It lasted over a month, and I was depressed, had headaches, flu symptoms, dizziness, and mild nausea. I lost tons of weight - TOO much weight. I had no appetite and no energy. Fortunately I was financially secure and had no regular job, no big responsibilities. I had a bit of a safety net. Once I dragged myself through that horrible ordeal I found out I had other health problems, too, that were exacerbated by the Paxil withdrawal.

This is not an uncommon side effect! They call it "Paxil flu". I've weaned off of Prozac, Zoloft and numerous other meds without that level of fallout. It's something specific to Paxil.

I definitely encourage you to get off of Paxil, but be sure you have a safety net, are being closely monitored by a good psychiatrist, and are living and eating healthy. Hopefully there is nothing traumatic going on in your life right now, such as a death, a breakup, a life change. Proceed with caution!!
I had a simular experiance to yours weaning off paxil.Samthing flu like symptoms,zaps in my head and body,very tired,ugh it was ruff.I was on a low dose too.The worst I think was I couldnt seem to do things on my own like go to the store .I had to have hub or a friend take me or go for me because I felt so bad.I also have taken zoloft and prozac and never had any withdrawls weaning from them either.I dont know what it is about Paxil i will say though it did help me alot when I needed it.I guess some people are not as bad when weaning off .....im sure glad it is over for me